MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL
Model Number 340334
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd trucount¿ tubes that there was erroneous results.The following information was provided by the initial reporter: additional information received on jun-02-2023 from the customer: "regarding what happened with the box of bd trucount tubes, i inform you that two days after the box of trucount tubes entered, it was on april 27 when i realized the results of a run of 11 patients that did not corroborate with their cd4/cd8 histories, they began to review the instrument, the reagent, the pipettes and the trucount tubes, noticing that 15 tubes had dehydrated beads, dr.(b)(6) was informed on april 28.She then sent him the requested data according to the questions: applications specialist was accompanying the user in the creation of reference settings of the facs lyric equipment.The user mentioned that she had remembered that they detected defective tru count tubes.He took 15 tru count tubes with the dehydrated beads from a bag that was separated and refrigerated.Lot: 22046, expiration date february 29, 2024.
 
Additional Manufacturer Narrative
E.6 initial reporter e-mail: (b)(6).E.7 initial reporter addr 1: (b)(6).E.12 initial reporter facility name: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Scope of issue: pr# (b)(4) refers to material 340334 lot 2108676 ¿ trucount absolute counting tubes us ivd- dehydrated (shrunken) pellets in the complaint header.Lower level for material 340334 lot 2108676 is 91-0786, lot 22046.Problem statement: customer ((b)(6) hospital) reported complaint on 05/26/2023 related to trucount tubes with dehydrated pellet.Pictures of the defect were attached to the complaint showing various trucount tubes (91-0786) from lot 22046 with different sizes pellets.When the product was used, significant difference between the absolute count values for cd4, cd8 and cd3 results were observed.Investigation summary: ¿ manufacturing defect trend: there are none qn(s) containing the same or similar reported issue for material 91-0786 (lower-level part of 340334.Date ranges from 26 may 2022 to date 26 may 2023 related qn(s): n/a.¿ batch history record (bhr) review: bhr part for 91-0786 lot 22046 was reviewed and found that the material was manufactured in accordance with specifications.Manufacturing process was started on 19 feb 2022 and completed on 14 march 2022.Total quantity of trucount pouches produced were (b)(4) pouches.Each pouch contains 25 trucount tubes.These pouches were then used in the manufacture of different finished goods (refer to table 1).No quality events were reported during the manufacturing process of 91-0786, lot 22046.There is one quality event reported for material 342446, lot 74245, qn201007323, not related to the event reported in complaint pr# (b)(4).The 100% tube inspection process for critical defects sorting, monitored by form (b)(4), trucount total critical defects daily plots, did not exceed action limits during tube assembly visual inspection (action limit >21 detected critical defects that include pellet present, pellet intact, single pellet and pellet position).From pictures provided by customer, the reported complaint was related to trucount pouch corresponding to the production with inspection id (b)(4) (embossed identification in pouch).Manufacturing process during the day of 04 march 2022 did not report any discrepancies.The material met all the manufacturing specifications prior to release.¿ complaint history review: for the complaint trend report, a search of materials that were manufactured from 91-0786, lot 22077 was performed.These parts are listed in table 1.Table 1.91-0786, lot 22046 where used.Material # lot # quantity manufactured (ea) 663028 , 2095615 , 2400; 340334 , 2108676 , 2400; 340334 , 2101458 , 2400; 340334 , 2095186 , 2400; 342447 , 33863 , 1920; 342447 , 80232 , 1920; 342444 ,73302 , 976; 337166 , 89150 , 759; 342444 ,80204 , 720; 344563 , 2124891 , 516; 340334 , 2237014 , 368; 662415 , 2195942 , 349; 338331 , 2213297 , 134; 338331 ,2201159 , 64; 664231 , 2237039 , 53; 340498 , 2199410 , 35; 342446 , 74245 , 240.There are two complaints related to the reported event of different sizes pellets in trucount tubes in the date range from date 26 may 2022 to date 26 may 2023: pr # 8056561 (this complaint) and pr # (b)(4).¿ retain sample analysis: the evaluation of the retain sample was already tested as part of complaint pr # (b)(4).Retain sample of the pn 342446/ln 74245 kit reagent was tested by staining a multicheck control sample, lot#bm0223n.Six reps each were stained using trucount 91-0786 batches 22046 and 22020 respectively.Stained sample was acquired in facs canto instrument clinical software.Report was generated from each replicate.Trucount tubes performed as expected.¿ returned sample analysis: the sample was not requested to be returned because photo was provided.The photo were evaluated, and the result was that the condition mentioned by customer was observed.Customer also included data obtained using the defective pellet and showed that with the defective pellet (smaller pellets) data was different than pellets of normal size.¿ risk review: risk management file (b)(4), bd trucount¿ tubes risk analysis, revision 03 for bd trucount tubes was reviewed.Hazard(s) / end user risk (ruo products only) identified? yes.¿ hazard / end user risk (ruo products only) id#: _3.1.10____.¿ hazard / end user risk (ruo products only): __functional hazard___.¿ cause: _the bead pellet within trucount¿ tube is broken, missing, misshapen, or misplaced.¿ harmful effects: delay in results and customer annoyance.¿ residual severity: __2____.¿ residual probability: __1___.¿ residual risk index: ___2___.¿ potential causes: based on the investigation results, the potential cause was not determined.Product¿s instructions for use (ifu 23-224021-01, rev 01, 11/2020) lists product handling precautions that are important for maintaining the product such as: 1.Product store in their original foil pouch at 2°c¿25°c.2.To avoid potential condensation, open the pouch only after it has reached room temperature and carefully reseal the pouch immediately after removing a tube.3.Use tubes within 1 hour after removal from the foil pouch.4.Use remaining tubes within 1 month after opening the pouch.In addition, ifu 23-224021-01, rev 01 instructs the customer to verify that the bd trucount¿ bead pellet is intact and within the metal retainer at the bottom of the tube before it¿s use.If this is not the case, the bd trucount¿ tube should be discarded and replace it with another.¿ investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, bhr, and risk analysis, the potential cause of the observed different pellet sizes in trucount tubes was not determined; defect was not observed in the inspected retain sample.There are two complaints related to pellet size has been received for the investigated lot 22046.Trucount tubes with smaller pellet defect is recognized as per fmea-truc-18030 rev.4, controls in place are established on our manufacturing process to prevent and detect defects, including bead outside the metal retainer or shrunken pellets in the trucount tubes ".These controls consist of an automated machine vision system and a 100% visual inspection conducted by certified operators.The subassembly process for material: 91-0786 , batch: 22046 was examined.Our investigation confirmed that the process was executed under established controls and that product complies with all the requirements.As part of the investigation process an evaluation of the material retain sample was performed, and it revealed no discrepancies or defects, including the reported defect trucount tubes with smaller pellet or bead above the metal retainer.The retain sample inspection displayed adherence to our quality standards.Furthermore, 340334 ifu 23-22402 (revision 2) indicates use of the tubes: before use, verify that the bd trucount¿ bead pellet is intact and within the metal retainer at the bottoms of the tube.If this is not the case, discard the bd trucount¿ tube and replace it with another.Store bd trucount¿ tubes in their original foil pouch at 2°c¿25°c.To avoid potential condensation, open the pouch only after it has reached room temperature and carefully reseal the pouch immediately after removing a tube.Use tubes within 1 hour after removal from the foil pouch.Use remaining tubes within 1 month after opening the pouch.¿ conclusion: based on the investigation result, complaint was not confirmed.Erroneous results obtained by the customer relates to the condition of the pellet that was visible smaller.
 
Event or Problem Description
It was reported that while using the bd trucount¿ tubes that there was erroneous results.The following information was provided by the initial reporter: additional information received on jun-02-2023 from the customer: "regarding what happened with the box of bd trucount tubes, i inform you that two days after the box of trucount tubes entered, it was on april 27 when i realized the results of a run of 11 patients that did not corroborate with their cd4/cd8 histories, they began to review the instrument, the reagent, the pipettes and the trucount tubes, noticing that 15 tubes had dehydrated beads, dr.T.V.Was informed on april 28.She then sent him the requested data according to the questions: applications specialist was accompanying the user in the creation of reference settings of the facs lyric equipment.The user mentioned that she had remembered that they detected defective tru count tubes.He took 15 tru count tubes with the dehydrated beads from a bag that was separated and refrigerated.Lot: 22046, expiration date february 29, 2024.

Brand Name
BD TRUCOUNT¿ TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key17243394
Report Number2916837-2023-00131
Device Sequence Number15163584
Product Code GKZ
UDI-Device Identifier00382903403349
UDI-Public00382903403349
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K970836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number340334
Device Catalogue Number340334
Device Lot Number2108676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown